Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 23, 2014, 05:27:53 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635777
  • Total Topics: 48235
  • Online Today: 306
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 305
Total: 307

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Stribild rash  (Read 951 times)

0 Members and 1 Guest are viewing this topic.

Offline xinyuan

  • Member
  • Posts: 108
Stribild rash
« on: January 02, 2014, 04:19:57 PM »
My doc wanted to switch me to a single pill regimen. We agreed on Stribild. I began taking it the Friday before Christmas. Last Monday, woke up feeling awful and broke out with a small rash on my arms. I suspected it could be a drug rash. Took some Benadryl, and things seemed to get better the next day.

After my Wednesday dose, the rash really got worse and went up my neck, down my trunk, legs, and even palms. I'm talking within hours after the pill. I looked like a poster child for measles (morbilliform is what docs would call it). I really wanted this regimen to work.

Contacted my doc, who has yet to respond. I've switched back to my Truvada / Prezista / Norvir combination that I started last November. The rash is visibly subsiding as I type this. So, I'm sure it's not the Truvada.

The mental blow from seeing the rash and hiding it at work was harsh. The fatigue and 2 rounds of diarrhea from the Norvir has started to get to me.

I have 2 questions:

1) Could the rash be more likely from the elvitegravir, the cobicistat, or the inactive filler in the pill?

2) Has anyone tried both Stribild and Tivicay + nucs? If so, what side effects prompted switching? I'm wondering about switching to Tivicay. I'm hoping it's not a INSTI class effect for me.

Complera isn't an option because of its solid food requirement. I have an unpredictable schedule. Still, I can force a small snack but not a 400 calorie meal.

(Edited to correct spelling of cobicistat).
« Last Edit: January 02, 2014, 04:30:39 PM by xinyuan »

Offline vertigo

  • Member
  • Posts: 139
Re: Stribild rash
« Reply #1 on: January 02, 2014, 07:55:59 PM »
I personally have not heard of a rash associated with Stribild, but HIV and the meds affect each of us differently, and it sounds like it is problematic in your case.

Also, if Norvir was a problem, it's possible the cobicstat could have a similar effect.

Why not try an unboosted combo?  Truvada/Tivicay would be a good choice.  Not one pill a day, but so what?  Still only have to take once a day.

Your doc is the expert, of course, but it sounds like you have a good handle on the options.

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Stribild rash
« Reply #2 on: January 03, 2014, 05:19:34 AM »
The rash is most likely from the elvitegravir and/or cobicistat, it's hard to say one or the other because they have been tested together. In the registration studies the rate of rash was 3 in 100.

Do reconsider Complera. Most shop bought sandwiches are easily 400 calories.

- matt
"The object is to be a well patient, not a good patient"

Offline xinyuan

  • Member
  • Posts: 108
Re: Stribild rash
« Reply #3 on: January 04, 2014, 09:58:48 PM »
The rash is most likely from the elvitegravir and/or cobicistat, it's hard to say one or the other because they have been tested together. In the registration studies the rate of rash was 3 in 100.

Do reconsider Complera. Most shop bought sandwiches are easily 400 calories.

- matt


Yeah, I read the comparisons for rash rates. How Stribild had the lowest rates at 3%, blah, blah, blah, .... It's one thing to read about a statistic. It's quite another to be that statistic.

If only Complera didn't come with that meal requirement ... My ID doc has agreed with me. My schedule is very erratic. I skip meals often. Maintaining a small breakfast is already a challenge. Complera's not a good fit for my lifestyle (if ever). Also, its high rate of developing resistance scares me.

On a different note, is Norvir supposed to leave one feeling like his/her gut's burning? It's very mild but there. I'm talking food pipe to rectum. Remember it from November/December. Wasn't there with the Stribild. ... Definitely need more fiber in the diet ....

Definitely wouldn't mind a 2 pill combo, if it didn't have the food requirement.
« Last Edit: January 04, 2014, 10:07:03 PM by xinyuan »

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.